Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 99, NWS North Platte, NE

May 10, 2005Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2005, 10:34 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 10:34 PM CDT (03:34 UTC)
Expired
May 10, 2005, 11:13 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 110334
SVRLBF
NEC089-110430-
/O.NEW.KLBF.SV.W.0099.050511T0334Z-050511T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1130 PM CDT

* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES NORTHEAST OF CHAMBERS TO EWING...OR
  ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF ONEILL TO 20 MILES
  SOUTHEAST OF ONEILL...AND MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  INMAN BY 1050 PM CDT
  ONEILL BY 1055 PM CDT
  PAGE BY 1100 PM CDT

LAT...LON 4224 9906 4213 9830 4267 9831 4272 9870
      4244 9904

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 110350
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 PM CDT TUE MAY 10 2005

NEC089-110430-
/O.CON.KLBF.SV.W.0099.000000T0000Z-050511T0430Z/
HOLT NE-
1049 PM CDT TUE MAY 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
CENTRAL HOLT COUNTY...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF INMAN TO EWING...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTH OF ONEILL TO 21 MILES SOUTHEAST
OF ONEILL...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INMAN BY 1105 PM CDT
  6 MILES SOUTHEAST OF ONEILL BY 1110 PM CDT
  PAGE BY 1120 PM CDT

LAT...LON 4224 9906 4213 9830 4267 9831 4272 9870
      4244 9904

$$

MASEK
000 
WWUS53 KLBF 110413
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 PM CDT TUE MAY 10 2005

NEC089-110423-
/O.CAN.KLBF.SV.W.0099.000000T0000Z-050511T0430Z/
HOLT NE-
1113 PM CDT TUE MAY 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY IS
CANCELLED...

THE THUNDERSTORM HAD DROPPED BELOW SEVERE LIMITS. THE WARNING IS 
CANCELLED.

LAT...LON 4224 9906 4213 9830 4267 9831 4272 9870
      4244 9904

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:37 PM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, May 10, 2:37 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 PM CDT TUE MAY 10 2005

.DISCUSSION...
FOR TONIGHT...700MB FRONT IS PROGGED BY NAM TO DROP SOUTH TO NEAR
THE PLATTE VALLEY. SHRA/ELEVATED TSRA IS EXPECTED DEVELOP ALONG THIS
FRONT...HIGHWAY 80 AND NORTH...MAYBE INTO SD.  MODELS GENERALLY
SHOW VERY LITTLE SKILL WITH ELEVATED ACTIVITY BUT THE 850 JET SHOULD
INCREASE TO 50KT OR STRONGER PROVIDING LIFT AND A JETLET AS SHOWN ON
SATELLITE APPEARS TO BE MOVING NEWD INTO NEB FOR ADDITIONAL SUPPORT.

EARLY THIS EVENING...18Z SNDG SHOWS ATM HAS SUBSTANTIAL CAP. SFC
BASED CONVECTION WOULD MOIST LIKELY BE CONFINED TO SFC FRONT...PER
CUMULUS FIELD...AND MAINLY EAST ALONG OR NEAR I-80 AREA WHERE BEST
MOISTURE CONVERGES. STRONG CAP SUGGEST LIMITED YET SEVERE
COVERAGE/ACTIVITY.

WEDNESDAY...SFC LOW MOVES VERY LITTLE AND REMAINS ANCHORED OVER WRN
KS/NERN CO. ADVECTIONS OF MOISTURE AND WARM AIR INCREASE DURING THE
AFTN.  250MB JET INTERCEPTS THE TRIPLE PT WITH CONVECTION FIRING
DURING PEAK HEATING...22-23Z. SEE SWODY2.

WEDNESDAY NIGHT...TSRA CONTINUES...MAV/MET GUIDANCE CONTINUES TO
INDICATE A MIX OR CHANGEOVER TO WET SNOW ACROSS NORTHWEST PORTION
OF FCST AREA.

THURSDAY/FRIDAY...WET...RASN NORTHWEST...SHRA/R- ELSEWHERE. MID LEVEL
DRY SLOT WORKS INTO AREA AND LIMITS PCPN ACROSS THE AREA THURSDAY
BUT FILLS IN THUR NIGHT AND FRIDAY. SYSTEM OPENS UP FRIDAY AND ATM
FINALLY DRIES OUT.

SATURDAY...CANADIAN HIGH MOVES OVER FCST AREA.  FREEZE IS POSSIBLE
SAT AM.

SUNDAY THROUGH TUESDAY...TEMPS REBOUND TO NEAR OR SLIGHTLY ABOVE
NORMAL. SHORTWAVE RIDGE IS FLATTER THAN SHOWN YESTERDAY. THE FLOW
ALOFT IS FAST AND LEE TROFING DEVELOPS. FCST IS DRY AT THIS POINT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 10, 10:16 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT TUE MAY 10 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-111115-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1016 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A STATIONARY BOUNDARY LIES ACROSS SOUTHERN AND EASTERN PORTIONS OF
THE OUTLOOK AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVERNIGHT ALONG AN NORTH OF THE BOUNDARY. ANY THUNDERSTORMS
THAT DEVELOP...ESPECIALLY NEAR THE STATIONARY BOUNDARY MAY PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGHOUT THE
OUTLOOK AREA TOMORROW. SEVERE WEATHER WILL BE DEPENDENT ON THE
LOCATION OF THE SURFACE FRONT. MOST RECENT ANALYSIS INDICATES THE
BEST AREA FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM
HAYES CENTER TO TAYLOR. LARGE HAIL...DAMAGING WINDS AND TORNADOES
WILL BE POSSIBLE WITH SEVERE STORMS TOMORROW.

SHOWERS AND THUNDERSTORMS TOMORROW AND TOMORROW NIGHT WILL GIVE WAY
TO A RAIN AND SNOW MIX ACROSS THE NORTHWESTERN OUTLOOK AREA BY
THURSDAY MORNING...NEAR BINGHAM AND RUSHVILLE. SIGNIFICANT
ACCUMULATIONS OF SNOW ARE NOT EXPECTED AT THIS TIME. TEMPERATURES
HOWEVER WILL BE CLOSE TO FREEZING WEDNESDAY NIGHT...THURSDAY NIGHT
AND FRIDAY NIGHT IN AREAS NORTH AND WEST OF HYANNIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.

MASEK

In the hours before

Special weather statement, May 10, 7:21 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT TUE MAY 10 2005

NEZ058-059-069>071-110700-
CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE-
INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER...
IMPERIAL AND NORTH PLATTE
721 PM CDT TUE MAY 10 2005

THE NWS STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF

          SOUTHWEST NEBRASKA

SEVERE THUNDERSTORM WATCH NUMBER 244 IS EFFECTIVE
THIS TUESDAY NIGHT FROM 7 PM CDT UNTIL 2 AM CDT.

NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE

PERKINS...CHASE...HAYES...FRONTIER...LINCOLN

POWER
Special weather statement, May 10, 9:45 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT TUE MAY 10 2005

NEZ058-059-069>071-110345-
CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE-
INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER...
IMPERIAL AND NORTH PLATTE
945 PM CDT TUE MAY 10 2005

...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NEBRASKA CANCELLED...

THE SEVERE THUNDERSTORM WATCH NUMBER 244 FOR SOUTHWEST NEBRASKA
INCLUDING PERKINS...CHASE...HAYES...FRONTIER AND LINCOLN COUNTIES HAS
BEEN CANCELLED.

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:16 PM CDTSevere Thunderstorm WarningLBFChase, Hayes44 min
May 11, 3:18 PM CDTSevere Thunderstorm WarningLBFLincoln42 min
May 11, 3:46 PM CDTSevere Thunderstorm WarningLBFMcPherson44 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningLBFHayes46 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningLBFLincoln61 min
May 11, 4:09 PM CDTSevere Thunderstorm WarningLBFFrontier51 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningLBFMcPherson41 min
May 11, 4:36 PM CDTTornado WarningLBFFrontier39 min
May 11, 4:43 PM CDTSevere Thunderstorm WarningLBFHayes47 min
May 11, 4:43 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
May 11, 4:57 PM CDTSevere Thunderstorm WarningLBFLincoln48 min
May 11, 5:07 PM CDTTornado WarningLBFLincoln39 min
May 11, 5:12 PM CDTTornado WarningLBFFrontier48 min
May 11, 5:16 PM CDTSevere Thunderstorm WarningLBFKeith42 min
May 11, 5:26 PM CDTTornado WarningLBFChase49 min
May 11, 5:30 PM CDTFlash Flood WarningLBFFrontier90 min
May 11, 5:44 PM CDTSevere Thunderstorm WarningLBFLincoln46 min
May 11, 5:48 PM CDTSevere Thunderstorm WarningLBFLincoln57 min
May 11, 5:51 PM CDTFlash Flood WarningLBFLincoln3 hr
May 11, 6:29 PM CDTSevere Thunderstorm WarningLBFLincoln46 min
May 11, 6:38 PM CDTTornado WarningLBFChase53 min
May 11, 6:55 PM CDTSevere Thunderstorm WarningLBFPerkins65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.